Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 15, 2021Calhoun County, Early County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 15, 2021, 4:18 PM EDT for Calhoun County, Early County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2021, 4:18 PM EDT (20:18 UTC)
Expired
Jul 15, 2021, 5:00 PM EDT
In force
42 min
Issued by
NWS Tallahassee, FL

Counties Calhoun County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 74 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

908 
WWUS82 KTAE 152018
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT Thu Jul 15 2021
 
GAZ121-123-142-152100-
Calhoun GA-Clay GA-Early GA-
418 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHWESTERN
CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
500 PM EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 10 miles southwest of Morgan. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Edison, Arlington, Douglasville, Damascus, Bluffton, Harrisons Mill,
Parksville, Colomokee, Cuba, Commissary Hill, Turman, Early Co A/p,
Old Damascus and Rowena.

LAT...LON 3155 8462 3143 8461 3143 8464 3134 8464
      3134 8463 3133 8463 3133 8464 3128 8464
      3130 8491 3156 8490
TIME...MOT...LOC 2018Z 005DEG 4KT 3144 8474 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:58 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 15, 3:58 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
358 PM EDT Thu Jul 15 2021

.NEAR TERM [Through Friday]...

A weak disturbance in the eastern Gulf is aiding in scattered strong
to isolated severe convection focused across the Panhandle,
southeast AL, and southwest GA this afternoon. The environment
remains moist and unstable, giving storms the capability of
pulsing up and down, and producing pockets of heavy rain/gusty
winds/lightning. Furthermore, the overall steering flow is weak,
prompting slow-moving cell motion that could pose a localized
flooding threat. A Marginal Risk (level 1/5) for excessive
rainfall exists for most locations north of I-10, so will need to
monitor rain rates carefully over the next several hours. Outflow
boundaries and seabreeze fronts should drive storm motion and
additional development at the mesoscale level, while producing
sudden wind gusts/shifts.

Inland convective activity should gradually diminish after sunset,
but expected to redevelop over our waters late tonight into early
tomorrow morning. Chances for showers and thunderstorms increase
through Friday afternoon and focuses over the western portion of our
CWA as the aforementioned disturbance pivots around the
Forgotten/Panhandle coast. The main concerns will once again be
heavy rain, lightning, and gusty-to-strong winds.

Hot and humid conditions will not let up through the near-term, with
high temperatures in the low 90s and heat indices around 100. Low
temperatures are forecast to be in the low 70s.

.SHORT TERM [Friday Night Through Saturday Night]...

The subtropical ridge axis appears to hold firm across the region
despite a neighboring trough near the OH Valley this weekend. East
to southeast flow should remain in place, thus keeping us within a
moist/unstable airmass. As such, diurnally drive convection is
expected through the short-term, but PoPs are generally no greater
than 50%, likely because of the introduction of relatively drier air
in the mid-levels. However, that factor can be a "double-edged
sword" as sometimes dry-air intrusion could aid in downburst/gusty
wind potential from storms that do develop. The temperature forecast
is largely unchanged from the near-term.

.LONG TERM [Sunday Through Thursday]...

An unsettled pattern unfolds in the long-term as the aforementioned
trough drops down into the region and drags a frontal boundary. The
front will serve as an additional focus for scattered to numerous
showers/storms, and appears to stall across our area until mid-
week. As a result, PoPs are higher-than-normal from Monday-
Wednesday. Thereafter, the aforementioned trough moves off the
Atlantic coast and is replaced by subtropical ridging. Thus,
expect a return to a more typical summertime convective pattern to
close out the period. The increased rainfall and cloud cover
should allow high temperatures to "cool" into the mid-upper 80s
next week, but overnight lows remain in the low-mid 70s.

&&

.AVIATION...
[Through 18Z Friday]

The main aviation concerns this afternoon are thunderstorms, which
should prevail near and/or over all terminals. Convection will be
slow-moving, which could prolong flgt restrictions. A TEMPO group
for MVFR vsbys & TSRA is in place for all TAF sites except VLD in
the 20-02Z timeframe. However, IFR conds may occur where heavy rain
falls. A return to prevailing VFR is expected later this evening,
with PROB30 for -TSRA on the back end of this cycle (excluding
VLD).

&&

.MARINE...

Favorable boating conditions prevail over the next few days outside
of thunderstorms for which chances noticeably increase early next
week. East to southeast winds persist through Saturday, become
southerly Sunday and Monday, then switch out of the southwest
heading into Tuesday.

&&

.FIRE WEATHER...

There are minimal fire concerns over the next few days as we remain
within a moist airmass and see daily chances for showers and
thunderstorms. A wet pattern appears to unfold beginning early next
week, further mitigating any threats. Low afternoon dispersions are
forecast in portions of the Big Bend and I-75 corridor Friday and
Saturday.

&&

.HYDROLOGY...

Slow-moving convection this afternoon will pose a localized heavy
rain/flooding threat in the Panhandle, southeast AL, and portions of
southwest GA for which a marginal risk (level 1/5) for excessive
rainfall exists today. Rain chances become a bit tempered this
weekend before a wet pattern unfolds beginning on Monday with the
approach of a front. Even so, 7-day QPF amounts are generally 1" or
less, but those values hinge on where the aforementioned front
ultimately sets up. In terms of rivers, Steinhatchee near US-19
remains in minor flood stage but continues its downward trend.
Although several rivers between the Choctawhatchee, Ochlockonee, and
Suwannee basins are in action stage, those sites are either cresting
or falling.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  92  73  92  74 /  30  40  10  40  10
Panama City   74  89  75  89  76 /  20  40  10  30  10
Dothan        72  91  73  91  73 /  40  50  20  40  10
Albany        74  93  74  94  75 /  40  50  20  40  10
Valdosta      73  93  73  93  75 /  20  30  20  30  20
Cross City    72  92  74  92  75 /  20  20  10  30  20
Apalachicola  75  88  76  88  76 /  30  40  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...IG3
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...IG3
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3

In the hours before

Special weather statement, Jul 15, 3:28 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
328 PM EDT Thu Jul 15 2021

FLZ012-112-152015-
Coastal Bay FL-Inland Bay FL-
328 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 415 PM
EDT/315 PM CDT/...

At 327 PM EDT/227 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Callaway, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Southport, Cedar Grove, Dirego Park, Beacon Beach, College Station,
Bayou George, West Panama City, Bahama Beach, Biltmore Beach,
Brannonville and Millville.

LAT...LON 3008 8542 2998 8559 3018 8590 3038 8559
TIME...MOT...LOC 1927Z 144DEG 16KT 3010 8556

42-DVD
Special weather statement, Jul 15, 3:29 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
329 PM EDT Thu Jul 15 2021

GAZ128-152015-
Turner GA-
329 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR TURNER COUNTY UNTIL 415 PM EDT...

At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ashburn, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ashburn, Worth, Sycamore, Rebecca, Amboy, Hobby, Turner Co Airport,
Dakota and Sibley.

LAT...LON 3182 8349 3181 8347 3163 8351 3164 8380
      3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 1928Z 100DEG 12KT 3174 8358

42-DVD
Special weather statement, Jul 15, 3:41 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
341 PM EDT Thu Jul 15 2021

GAZ142-143-152015-
Miller GA-Early GA-
341 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER AND EARLY
COUNTIES UNTIL 415 PM EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
Blakely, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blakely, Columbia, Centerville, Cuba, Early Co A/p, Cedar Springs,
Hentown, Kolomoki Mounds Sp, Rock Hill, Hilton and Sawhatchee.

LAT...LON 3126 8473 3115 8504 3128 8511 3129 8510
      3133 8508 3137 8509 3139 8508 3143 8508
      3143 8507 3145 8507 3148 8492
TIME...MOT...LOC 1941Z 333DEG 15KT 3138 8498

42-DVD
Special weather statement, Jul 15, 3:43 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
343 PM EDT Thu Jul 15 2021

ALZ067>069-GAZ142-152030-
Henry AL-Geneva AL-Houston AL-Early GA-
343 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...NORTHEASTERN
GENEVA...HOUSTON AND SOUTHWESTERN EARLY COUNTIES UNTIL 430 PM EDT/330
PM CDT/...

At 343 PM EDT/243 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Columbia to near
Dothan. Movement was southeast at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cottonwood, Dothan, Headland, Taylor, Kinsey, Ashford, Cowarts, Webb,
Columbia, Malvern, Rehobeth, Avon, Madrid, Gordon, Memphis, Saffold,
Hollis Dairy Road, Pansey, Garretts Crossroads and Sigma.

LAT...LON 3141 8508 3137 8509 3129 8507 3126 8507
      3111 8500 3102 8547 3125 8559 3126 8556
      3124 8549 3128 8548 3129 8542 3130 8542
TIME...MOT...LOC 1943Z 329DEG 11KT 3135 8514 3122 8547

42-DVD
Special weather statement, Jul 15, 4:12 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Thu Jul 15 2021

GAZ127-152045-
Worth GA-
412 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH COUNTY UNTIL
445 PM EDT...

At 412 PM EDT, Doppler radar was tracking a strong thunderstorm over
Poulan, or over Sylvester, moving south at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sylvester, Poulan, Terrell, Sumner, Minton, Gordy, Scooterville,
Anderson City, Tempy, Powelltown, Gammage, Shingler and Isabella.

LAT...LON 3167 8380 3162 8379 3162 8371 3160 8370
      3159 8367 3157 8366 3157 8365 3149 8365
      3148 8367 3143 8367 3143 8366 3133 8366
      3133 8371 3132 8372 3132 8376 3133 8376
      3133 8396 3168 8385
TIME...MOT...LOC 2012Z 008DEG 21KT 3153 8378

42-DVD
Special weather statement, Jul 15, 4:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
418 PM EDT Thu Jul 15 2021

GAZ121-123-142-152100-
Calhoun GA-Clay GA-Early GA-
418 PM EDT Thu Jul 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHWESTERN
CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
500 PM EDT...

At 418 PM EDT, Doppler radar was tracking a strong thunderstorm over
Arlington, or 10 miles southwest of Morgan. This storm was nearly
stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Edison, Arlington, Douglasville, Damascus, Bluffton, Harrisons Mill,
Parksville, Colomokee, Cuba, Commissary Hill, Turman, Early Co A/p,
Old Damascus and Rowena.

LAT...LON 3155 8462 3143 8461 3143 8464 3134 8464
      3134 8463 3133 8463 3133 8464 3128 8464
      3130 8491 3156 8490
TIME...MOT...LOC 2018Z 005DEG 4KT 3144 8474

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:08 PM EDTSpecial Weather StatementTAETaylor37 min
Jul 14, 9:12 PM EDTSpecial Marine WarningTAE63 min
Jul 14, 9:54 PM EDTSpecial Marine WarningTAE2 hr
Jul 15, 2:01 PM EDTSpecial Marine WarningTAE63 min
Jul 15, 2:49 PM EDTSpecial Weather StatementTAEGulf26 min
Jul 15, 3:27 PM EDTSpecial Marine WarningTAE93 min
Jul 15, 3:28 PM EDTSpecial Weather StatementTAEBay47 min
Jul 15, 3:34 PM EDTAreal Flood AdvisoryTAEBay2 hr
Jul 15, 4:20 PM EDTSpecial Weather StatementTAEBay, Washington55 min
Jul 15, 4:24 PM EDTSevere Thunderstorm WarningTAEBay, Walton, Washington51 min
Jul 15, 4:43 PM EDTSpecial Weather StatementTAEHolmes47 min
Jul 15, 4:45 PM EDTSpecial Weather StatementTAEWalton60 min
Jul 15, 4:54 PM EDTSevere Thunderstorm WarningTAEWalton51 min
Jul 15, 4:54 PM EDTSevere Thunderstorm WarningTAEWalton51 min
Jul 15, 4:58 PM EDTSpecial Marine WarningTAE62 min
Jul 15, 5:24 PM EDTSevere Thunderstorm WarningTAEWalton23 min
Jul 15, 5:51 PM EDTSpecial Weather StatementTAEHolmes54 min
Jul 15, 6:19 PM EDTAreal Flood AdvisoryTAEHolmes, Walton3 hr
Jul 15, 2:18 PM EDTSpecial Weather StatementTAEClay27 min
Jul 15, 3:29 PM EDTSpecial Weather StatementTAETurner46 min
Jul 15, 3:36 PM EDTSevere Thunderstorm WarningTAETurner39 min
Jul 15, 3:41 PM EDTSpecial Weather StatementTAEEarly34 min
Jul 15, 4:12 PM EDTSpecial Weather StatementTAEWorth33 min
Jul 15, 4:12 PM EDTSpecial Weather StatementTAEWorth33 min
Jul 15, 4:35 PM EDTSpecial Weather StatementTAEMitchell40 min
Jul 15, 5:01 PM EDTSpecial Weather StatementTAEMiller, Mitchell44 min
Jul 15, 5:04 PM EDTAreal Flood AdvisoryTAEWorth56 min
Jul 15, 5:23 PM EDTAreal Flood AdvisoryTAEBaker, Decatur, Early, Miller, Mitchell, Seminole112 min
Jul 15, 5:48 PM EDTFlash Flood WarningTAEBaker, Decatur, Early, Miller, Mitchell, Seminole117 min
Jul 15, 5:57 PM EDTSpecial Weather StatementTAEColquitt, Thomas48 min
Jul 15, 6:08 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole21 min
Jul 15, 6:49 PM EDTSpecial Weather StatementTAEGrady41 min
Jul 15, 7:32 PM EDTAreal Flood AdvisoryTAEGrady118 min
Jul 15, 1:58 PM EDTSpecial Weather StatementTAEHenry32 min
Jul 15, 2:40 PM EDTSpecial Weather StatementTAEHenry35 min
Jul 15, 2:41 PM EDTSpecial Weather StatementTAEDale34 min
Jul 15, 3:43 PM EDTSpecial Weather StatementTAEHouston47 min
Jul 15, 4:26 PM EDTAreal Flood AdvisoryTAEGeneva, Houston64 min
Jul 15, 4:32 PM EDTFlash Flood WarningTAEGeneva, Houston81 min
Jul 15, 5:35 PM EDTSpecial Weather StatementTAEGeneva40 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.